Alert archive / Nevada / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 39, NWS Reno, NV

August 8, 2013Washoe County, Nevada

NWS Reno, NV issued this severe thunderstorm warning at Aug 8, 2013, 3:22 PM PDT for Washoe County, Nevada. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 8, 2013, 3:22 PM PDT (22:22 UTC)
Expired
Aug 8, 2013, 4:15 PM PDT
In force
53 min
Issued by
NWS Reno, NV
Area
Storm-based polygon

County Washoe County, NV

The radar

The Reno radar (KRGX), 167 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 10.4 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2013-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2013-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3360 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
178 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

349 
WUUS55 KREV 082222
SVRREV
NVC031-082315-
/O.NEW.KREV.SV.W.0039.130808T2222Z-130808T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RENO NV
322 PM PDT THU AUG 8 2013

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN WASHOE COUNTY IN WESTERN NEVADA...

* UNTIL 415 PM PDT

* AT 320 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED OVER
  CENTRAL WASHOE COUNTY...OR 36 MILES NORTHWEST OF GERLACH...AND
  MOVING NORTH AT 15 MPH.

SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY 
FROM WINDOWS. AREAS OF BLOWING DUST WILL RAPIDLY REDUCE VISIBILITIES 
TO BELOW ONE MILE ON HIGHWAY 447.

LAT...LON 4135 11999 4144 11955 4106 11944 4099 11972
TIME...MOT...LOC 2222Z 164DEG 14KT 4113 11963

$$

TOLBY
2 follow-up statements
958 
WWUS55 KREV 082249
SVSREV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
349 PM PDT THU AUG 8 2013

NVC031-082315-
/O.CON.KREV.SV.W.0039.000000T0000Z-130808T2315Z/
WASHOE NV-
349 PM PDT THU AUG 8 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM PDT
FOR NORTHERN WASHOE COUNTY...

AT 340 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED OVER NORTHERN WASHOE COUNTY...OR 35 MILES SOUTHEAST OF 
CEDARVILLE...MOVING NORTH AT 15 MPH.

SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY 
FROM WINDOWS. AREAS OF BLOWING DUST WILL RAPIDLY REDUCE VISIBILITIES 
TO BELOW ONE MILE ON HIGHWAY 447. 

HEAVY RAIN IS ALSO OCCURRING WITH THIS STORM. RUNOFF MAY CAUSE ROCK 
AND DEBRIS TO WASH OVER DIRT ROADS IN THE WARNED AREA.

LAT...LON 4135 11999 4144 11955 4106 11944 4099 11972
TIME...MOT...LOC 2245Z 164DEG 14KT 4122 11966

$$

BRONG
091 
WWUS55 KREV 082314
SVSREV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
414 PM PDT THU AUG 8 2013

NVC031-082321-
/O.EXP.KREV.SV.W.0039.000000T0000Z-130808T2315Z/
WASHOE NV-
414 PM PDT THU AUG 8 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN WASHOE COUNTY WILL
EXPIRE AT 415 PM PDT...

THE STORM OVER NORTHERN WASHOE COUNTY NEAR THE HIGH ROCK CANYON HAS 
WEAKENED BELOW SEVERE LIMITS...BUT WILL REMAIN STRONG THROUGH 5 PM. 

THE STORM IS MOVING NORTH AT 15 TO 20 MPH AND MAY REACH THE SHELDON 
WILDLIFE REFUGE AROUND 5 PM.  HEAVY RAIN...HAIL AND GUSTY WINDS TO 
50 MPH ARE POSSIBLE.

LAT...LON 4135 11999 4144 11955 4106 11944 4099 11972
TIME...MOT...LOC 2311Z 164DEG 14KT 4132 11970

$$

BRONG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 3:01 PM PDT, 21 minutes earlier.

Area forecast discussion, Aug 8, 3:01 PM PDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
301 PM PDT THU AUG 8 2013

.SYNOPSIS...
LOW PRESSURE WILL REMAIN NEAR THE NORTHERN CALIFORNIA AND SOUTHERN
OREGON COAST THROUGH FRIDAY. MOISTURE AND INSTABILITY WITH THE LOW
WILL BRING THE THREAT OF THUNDERSTORMS WITH THE BEST CHANCES NORTH
OF INTERSTATE 80. THE REGION WILL DRY OUT OVER THE WEEKEND AS THE
LOW RETREATS NORTH. TEMPERATURES WILL REMAIN BELOW AVERAGE THIS WEEK
BEFORE REBOUNDING TO NEAR AVERAGE NEXT WEEK.
&&

.SHORT TERM...
THE ADVERTISED UPPER DISTURBANCE IS MOVING INTO NORTHERN CALIFORNIA.
CONVECTION HAS STARTED TO DEVELOP EAST OF THE SIERRA CREST SOUTH
OF HIGHWAY 50, LIKELY MORE IN RESPONSE TO DAYTIME HEATING THAN THE
INCOMING LOW. FURTHER NORTH, MID LEVEL CLOUDS AND ISOLATED
THUNDERSTORMS ARE PERSISTING OVER NORTHEAST CALIFORNIA AND NORTHWEST
NEVADA WHICH IS DUE TO THE INCOMING FORCING. LATER THIS AFTERNOON
AND EVENING MORE WIDESPREAD CONVECTION SHOULD BE ABLE TO DEVELOP
OVER NORTHEAST CALIFORNIA AND NORTHWEST NEVADA AS THE MAIN FORCING
ARRIVES. FURTHER SOUTH IN THE LEE OF THE SIERRA, THE CONVECTION
SHOULD DEVELOP INTO THUNDERSTORMS IN THE NEXT COUPLE HOURS AS
PERIPHERAL COOLING ALOFT FROM THE DISTURBANCE AND W-NW WINDS
OFF THE SIERRA FORCE CONVERGENCE AND STRENGTHEN CONVECTION
ESPECIALLY FROM THE VIRGINIA RANGE (EAST OF RENO) EASTWARD.

ANY THUNDERSTORMS THAT DEVELOP THROUGH EVENING WILL BE STEERED TO
THE NORTH OR NORTH-NORTHWEST BY THE DEEP LAYER FLOW AHEAD OF THE
UPPER WAVE. AS FAR AS STORM CHARACTER, SOME SHEAR ALOFT WITH THE
INCOMING DISTURBANCE AND AREAS OF MODEST INSTABILITY WILL BRING
SOME THREAT FOR SEVERE STORMS WITH OUTFLOW WINDS OVER 60 MPH. THE
BEST CHANCES (ALTHOUGH STILL NOT HIGH) WILL BE IN WESTERN AND
WEST-CENTRAL NEVADA NORTH OF HIGHWAY 50 WHERE SHEAR ALOFT AND THE
BEST HEATING/INSTABILITY OVERLAY. AREAS IN NORTHEAST CALIFORNIA
AND FAR NORTHERN WASHOE COUNTY HAVE BETTER SHEAR (WHICH CAN AID STORM
ORGANIZATION/LIFESPAN IN THE PRESENCE OF INSTABILITY) BUT THEY ARE
CONSIDERABLY COOLER DUE TO COPIOUS CLOUD COVER SO THERE IS A LOWER
THREAT FOR STRONG OUTFLOW WINDS THERE. STILL, LARGE AMOUNTS OF
SMALL HAIL AND FREQUENT LIGHTNING ARE POSSIBLE.

THE UPPER DISTURBANCE IN NORTHERN CALIFORNIA WILL MOVE NORTH INTO
SOUTHERN OREGON BY LATE TONIGHT. THIS WILL BRING A THREAT FOR
NOCTURNAL THUNDERSTORMS NORTH OF INTERSTATE 80 AND ESPECIALLY NORTH
OF PYRAMID LAKE. FRIDAY MORNING, YET ANOTHER UPPER DISTURBANCE
ROTATES AROUND THE MAIN UPPER LOW NEAR CAPE MENDOCINO FOR A
CONTINUED THREAT FOR ELEVATED THUNDERSTORMS NORTH OF A PORTOLA TO
LOVELOCK LINE.

FRIDAY AFTERNOON AND EVENING, CONVECTIVE COVERAGE LOOKS TO DECREASE
SUBSTANTIALLY AS FRIDAY MORNING'S WAVE EXITS INTO OREGON. CONVECTION
WILL HAVE TO DEPEND ON WESTERLY WIND CONVERGENCE AND RESIDUAL
MOISTURE FOR AFTERNOON DEVELOPMENT. THE BEST SHOT FOR THIS IS
ACROSS NORTHERN LASSEN AND WASHOE COUNTIES TO THE NORTH AND EAST
OF LASSEN PEAK. FURTHER SOUTH, A SLIGHT CHANCE OF THUNDERSTORMS
WAS LEFT AS A FEW STORMS CANNOT BE RULED OUT AS WEST WINDS KICK
IN DURING THE AFTERNOON.

FRIDAY NIGHT AND SATURDAY, MORE STABLE AIR IS PROGGED TO MOVE IN
AS THE UPPER LOW NEAR CAPE MENDOCINO FINALLY BEGINS TO EJECT
NORTHWARD FOR AN END TO THE THUNDERSTORM THREAT. THE ONLY
EXCEPTION MAY BE ACROSS FAR NORTHEAST CALIFORNIA AND NORTHERN
WASHOE COUNTIES FRIDAY NIGHT WHERE ONE FINAL UPPER WAVE MOVES
OVERHEAD. SNYDER

.LONG TERM...SUNDAY THROUGH THURSDAY...
BY SUNDAY THE CUTOFF LOW WILL BE CENTERED OVER THE OREGON COAST AS
IT CONTINUES TO MOVE NORTH. MODELS DIVERGE AT THIS POINT WITH
CONSIDERABLE DIFFERENCES ON THE EVOLUTION OF THE CUTOFF LOW OVER
THE WEST COAST AND ANOTHER APPROACHING SYSTEM IN THE GULF OF ALASKA.
MODELS DO AGREE WITH THE BASIC SYNOPTIC PATTERN OF A BROAD MEAN
TROUGH OVER THE WEST COAST AND AN AMPLIFIED RIDGE OVER THE CENTRAL
U.S. EXTENDING INTO NORTHERN CANADA.

THE DIFFERENCES THAT DO EXIST IN THE MODELS ONLY RESULT IN SMALL
DIFFERENCES IN THE SENSIBLE WEATHER. IF THE GFS IS RIGHT
TEMPERATURES MIGHT BE A COUPLE OF DEGREES COOLER WITH A LITTLE MORE
CLOUD COVER NEAR THE OREGON BORDER AND A SLIGHT CHANCE OF SHOWERS
FOR THE FAR NORTH. FOR THE MOST PART TEMPERATURES WILL BE REBOUNDING
TO NEAR NORMAL DURING THE WEEK WITH FAIR WEATHER CUMULUS OVER THE
SIERRA. TEMPERATURES WILL BE BACK TO THE UPPER 80'S TO LOW 90'S MOST
OF THE WEEK IN WESTERN NEVADA AND UPPER 70'S TO LOW 80'S IN THE
SIERRA. WINDS WILL BE GENERALLY LIGHT WITH USUAL AFTERNOON MOUNTAIN
BREEZES THROUGH THE WEEK. TOLBY
&&

.AVIATION...
INCOMING UPPER DISTURBANCE MOVING INTO NORTHERN CALIFORNIA IS AND
WILL CONTINUE TO FIRE THUNDERSTORMS THIS AFTERNOON AND EVENING,
ESPECIALLY NORTH OF HIGHWAY 50 AND WEST OF KNFL/KLOL. THUNDERSTORMS
WILL MOVE TO THE NORTH IN MODERATE FLOW ALOFT THIS AFTERNOON AND
EVENING. LOW LEVEL S-SW FLOW WILL LIKELY KEEP MOST THUNDERSTORMS
PUSHED OFF THE CREST EAST OF HIGHWAY 395. THE PRIMARY THREAT TO
AVIATION WILL BE ABUNDANT LIGHTNING, GUSTY OUTFLOW WINDS OF 35-45
KTS (LOCALLY 50-60 KTS POSSIBLE IF SEVERE THUNDERSTORMS DEVELOP)
AND SEVERE TURBULENCE IN THE VICINITY OF STORMS.

ISOLATED TO SCATTERED THUNDERSTORMS CONTINUE OVERNIGHT NORTH OF
INTERSTATE 80 WITH THE GREATEST CONCENTRATION NORTH OF KSVE AND
GERLACH. THUNDERSTORM COVERAGE IS EXPECTED TO DECREASE
CONSIDERABLY ON FRIDAY AS DRIER SOUTHWEST FLOW ALOFT WORKS INTO
EASTERN CALIFORNIA AND WESTERN NEVADA. FAIRLY TYPICAL SOUTHWEST TO
WEST WINDS ARE EXPECTED AT TERMINALS FRIDAY AFTERNOON AND EVENING.
SNYDER
&&

.FIRE WEATHER...
A RED FLAG WARNING REMAINS IN EFFECT THROUGH THIS EVENING FOR DRY
LIGHTNING STRIKES GENERALLY NORTH OF A LINE FROM PORTOLA TO
LOVELOCK. STORMS WILL TRANSITION TO A HYBRID VARIETY WITH IMPROVING
CHANCES FOR WETTING RAINS TONIGHT AND INTO FRIDAY. CURRENT STORM
MOTIONS ARE RATHER QUICK AT AROUND 30 MPH BUT ARE TRACKING ACROSS
THE SAME AREAS. THIS MAY DAMPEN THE THREAT FOR NEW FIRE STARTS BUT
THERE IS STILL THE POTENTIAL FOR DRY STRIKES OUTSIDE OF THE MAIN
CORES OF THESE STORMS. STORMS WILL BEGIN TO DIMINISH IN COVERAGE
AFTER MIDNIGHT BUT STILL EXPECT ISOLATED THUNDERSTORMS TO LINGER
MAINLY ACROSS FAR NORTHERN LASSEN AND NORTHERN WASHOE COUNTIES
THROUGH FRIDAY MORNING.

THE UPPER LOW WILL SLOWLY TRACK NORTH ACROSS NORTHERN CALIFORNIA AND
WILL PROVIDE ANOTHER POTENTIAL FOR THUNDERSTORMS PARTICULARLY OVER
FAR NORTHERN LASSEN AND WASHOE COUNTIES. THESE AREAS WILL SEE THE
BEST COMBINATION OF INSTABILITY AND DYNAMICS FRIDAY AFTERNOON WHICH
COULD PRODUCE SCATTERED CLOUD TO GROUND LIGHTNING STRIKES. HOWEVER,
THESE WILL REMAIN WET STORMS AND SHOULD LIMIT FIRE START POTENTIAL.
THIS ACTIVITY ALSO HAS THE POTENTIAL TO LINGER OVERNIGHT AND INTO
SATURDAY MORNING AS THE CORE OF THE UPPER LOW CROSSES INTO NORTHERN
CALIFORNIA. DRIER CONDITIONS AND SEASONABLE TEMPERATURES WILL
PREVAIL LATE IN THE WEEKEND AND INTO EARLY NEXT WEEK AS THE LOW
PUSHES NORTH ACROSS THE PACIFIC NORTHWEST. FUENTES
&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...RED FLAG WARNING UNTIL 9 PM PDT THIS EVENING NVZ458.

     RED FLAG WARNING UNTIL 9 PM PDT THIS EVENING NVZ453.

CA...RED FLAG WARNING UNTIL 9 PM PDT THIS EVENING CAZ270-271-278.

&&

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/RENO (ALL LOWER CASE)
Hazardous weather outlook, Aug 8, 5:45 AM PDT, 9 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RENO NV
545 AM PDT THU AUG 8 2013

CAZ070>073-NVZ001>005-090100-
SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS-
EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO-
MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY-
MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
NORTHERN WASHOE COUNTY-
545 AM PDT THU AUG 8 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SIERRA...
NORTHEAST CALIFORNIA AND WESTERN NEVADA.

.DAY ONE...TODAY

SCATTERED THUNDERSTORMS ARE EXPECTED TODAY WITH STORMS
EXPECTED TO BE STRONGER AND POSSIBLY SEVERE. HAIL...WIND GUSTS 60
TO 70 MPH AND BRIEF HEAVY RAINFALL ARE POSSIBLE WITH THE STRONGEST STORMS.
BLOWING DUST IS ALSO POSSIBLE IN THE BASIN AND RANGE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

STORMS WILL CONTINUE FRIDAY AND SATURDAY MAINLY IN AREAS NORTH OF
I-80 WITH THE REGION GRADUALLY DRYING OUT OVER THE WEEKEND
AS THE LOW PRESSURE SYSTEM RETREATS NORTH.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON. SPOTTERS ARE ASKED TO
REMAIN ALERT AND REPORT SIGNIFICANT WEATHER TO THE NATIONAL
WEATHER SERVICE.

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://FORECAST.WEATHER.GOV/HAZARDS/REV  (ALL LOWER CASE)

In the hours before

Special weather statement, Aug 8, 9:48 AM PDT, 5 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
948 AM PDT THU AUG 8 2013

CAZ070-071-NVZ004-005-081800-
LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-NORTHERN WASHOE
COUNTY-SURPRISE VALLEY CALIFORNIA-WESTERN NEVADA BASIN AND RANGE
INCLUDING PYRAMID LAKE-
948 AM PDT THU AUG 8 2013

...THUNDERSTORMS OVER EASTERN LASSEN AND NORTHERN WASHOE COUNTIES...

THUNDERSTORMS ARE DEVELOPING OVER THE SURPRISE VALLEY...EASTERN
LASSEN AND NORTHERN WASHOE COUNTIES THIS MORNING.  THE STORMS ARE
MOVING NORTH AT 20 TO 30 MPH. THUNDERSTORMS WILL CONTINUE TO DEVELOP
TODAY WITH A FEW SEVERE STORMS POSSIBLE THIS AFTERNOON.

OCCASIONAL LIGHTNING...MODERATE RAIN...AND STRONG GUSTY WINDS TO 50
MPH...ARE POSSIBLE THIS MORNING.  GUSTY WINDS MAY GENERATE AREAS OF
BLOWING DUST WITH VISIBILITY LESS THAN 3 MILES. A REMOTE OBSERVATION
SITE IN NORTHEAST LASSEN COUNTY RECENTLY REPORTED A WIND GUST TO 47
MPH.

* LOCATIONS AFFECTED THROUGH 1100 AM PDT INCLUDE...CEDARVILLE...SMOKE
  CREEK DESERT...HIGHWAY 395 NORTH OF DOYLE.

DURING A THUNDERSTORM...SEEK SHELTER INSIDE A STURDY STRUCTURE OR
VEHICLE. MOTORISTS SHOULD REDUCE SPEED DURING THUNDERSTORMS AND BE
PREPARED FOR ERRATIC WINDS AND AREAS OF BLOWING DUST.

&&

LAT...LON 4030 11943 4015 12036 4119 12078 4120 12008
      4148 12021 4159 12020 4163 12024 4170 12024
      4174 12020 4187 12021 4198 12011 4201 12002
      4201 11940
TIME...MOT...LOC 1639Z 161DEG 25KT 4085 12026

BRONG
Special weather statement, Aug 8, 2:56 PM PDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
256 PM PDT THU AUG 8 2013

CAZ070-NVZ005-082230-
NORTHERN WASHOE COUNTY-SURPRISE VALLEY CALIFORNIA-
256 PM PDT THU AUG 8 2013

...STRONG THUNDERSTORM NORTHWEST OF GERLACH...

AT 249 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 30 MILES NORTHWEST OF GERLACH...AND MOVING
NORTHWEST AT 20 MPH.

FREQUENT DEADLY LIGHTNING...HEAVY RAIN...SMALL PEA SIZE HAIL...AND
STRONG GUSTY WINDS TO 50 MPH...WILL OCCUR WITH THIS STORM.

* LOCATIONS AFFECTED THROUGH 330 PM PDT INCLUDE...FOX MOUNTAIN AND
HIGHWAY 447 BETWEEN GERLACH AND EAGLEVILLE.

DURING A THUNDERSTORM...SEEK SHELTER INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS. HIKERS AND CAMPERS SHOULD SEEK SHELTER IN A
VEHICLE IF POSSIBLE.

&&

LAT...LON 4130 12008 4148 11963 4097 11934 4085 11969
TIME...MOT...LOC 2155Z 152DEG 16KT 4105 11963

TOLBY
Special weather statement, Aug 8, 3:16 PM PDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
316 PM PDT THU AUG 8 2013

NVZ004-082315-
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
316 PM PDT THU AUG 8 2013

...THUNDERSTORMS OVER PERSHING COUNTY...

AT 315 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS OVER PERSHING COUNTY NEAR RYE PATCH RESERVOIR
AND NORTHWEST OF LOVELOCK ALONG HIGHWAY 399.  THE STORMS ARE MOVING
NORTHWEST AT 10 TO 15 MPH.

OCCASIONAL LIGHTNING...MODERATE RAIN...SMALL PEA SIZE HAIL...AND
STRONG GUSTY WINDS TO 50 MPH...WILL OCCUR WITH THE STORMS. GUSTY
WINDS MAY CREATE AREAS OF BLOWING DUST WITH VISIBILITY BELOW 3 MILES.

* LOCATIONS AFFECTED THROUGH 415 PM PDT INCLUDE...IMLAY...LOVELOCK...
  MILL CITY...OREANA...RYE PATCH RESERVOIR AND UNIONVILLE.

* THE STORMS WILL AFFECT INTERSTATE 80 IN NEVADA BETWEEN MILE MARKERS
  88 AND 158. TRAVELERS SHOULD BE PREPARED FOR THE POSSIBILITY OF
  REDUCED VISIBILITY AND ERRATIC WINDS.

&&

LAT...LON 4083 11767 4003 11767 4002 11928 4090 11927
TIME...MOT...LOC 2211Z 130DEG 14KT 4052 11830

BRONG

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 9:48 AM PDTSpecial Weather StatementREVWashoe72 min
Aug 8, 2:56 PM PDTSpecial Weather StatementREVWashoe34 min
Aug 8, 3:16 PM PDTSpecial Weather StatementREVPershing59 min
Aug 8, 3:37 PM PDTSevere Thunderstorm WarningREVPershing53 min

Nearby

Severe Thunderstorm Warnings in Nevada, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.